Alert archive / Mississippi / River Flood Warnings in 2010
River Flood Warning 39, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Mar 2, 2010, 8:31 AM CST for George County, Greene County, Wayne County, Mississippi. It took effect at Mar 7, 2010, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 2, 2010, 8:31 AM CST (14:31 UTC)
- In effect from
- Mar 7, 2010, 12:00 AM CST
- Expired
- Mar 5, 2010, 7:58 PM CST
- In force
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 19.39 ft at Mar 5, 2010, 6:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
568 WGUS44 KMOB 021431 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 831 AM CST TUE MAR 2 2010 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .HEAVY RAINFALL HAS FALLEN ACROSS THE AREA AND HAS RESULTED IN RISES ON THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-153-031431- /O.NEW.KMOB.FL.W.0039.100307T0600Z-100307T1200Z/ /LEKM6.1.ER.100307T0600Z.100307T0600Z.100307T0600Z.NO/ 831 AM CST TUE MAR 2 2010 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM LATE SATURDAY NIGHT UNTIL SUNDAY MORNING * AT 8AM TUESDAY THE STAGE WAS...14.8 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 20.0 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING. * AT 20.0 FEET...FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
6 follow-up statements
212 WGUS84 KMOB 030234 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 834 PM CST TUE MAR 2 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-153-040234- /O.EXT.KMOB.FL.W.0039.100307T0600Z-100308T0000Z/ /LEKM6.1.ER.100307T0600Z.100307T0600Z.100307T1800Z.NO/ 834 PM CST TUE MAR 2 2010 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM EARLY SUNDAY MORNING UNTIL SUNDAY EVENING * AT 8PM TUESDAY THE STAGE WAS 15.9 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * FORECAST TO RISE TO FLOOD STAGE BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON. $$
087 WGUS84 KMOB 040240 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 840 PM CST WED MAR 3 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-153-050240- /O.EXT.KMOB.FL.W.0039.100307T0600Z-100307T1800Z/ /LEKM6.1.ER.100307T0600Z.100307T0600Z.100307T1200Z.NO/ 840 PM CST WED MAR 3 2010 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM EARLY SUNDAY MORNING UNTIL SUNDAY AFTERNOON * AT 8PM WEDNESDAY THE STAGE WAS 17.5 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * FORECAST TO RISE TO FLOOD STAGE BY MIDNIGHT SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY NOON ON SUNDAY $$
573 WGUS84 KMOB 041603 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1003 AM CST THU MAR 4 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-153-051603- /O.EXT.KMOB.FL.W.0039.100307T0000Z-100308T0000Z/ /LEKM6.1.ER.100307T0000Z.100307T0000Z.100307T1800Z.NO/ 1003 AM CST THU MAR 4 2010 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM SATURDAY EVENING UNTIL SUNDAY EVENING * AT 9AM THURSDAY THE STAGE WAS 18.2 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE TO RISE TO NEAR 20.0 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON. AT 20.0 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
294 WGUS84 KMOB 050144 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 744 PM CST THU MAR 4 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-153-060144- /O.EXT.KMOB.FL.W.0039.100307T0600Z-100307T1800Z/ /LEKM6.1.ER.100307T0600Z.100307T0600Z.100307T1200Z.NO/ 744 PM CST THU MAR 4 2010 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM EARLY SUNDAY MORNING UNTIL SUNDAY AFTERNOON * AT 7PM THURSDAY THE STAGE WAS 18.8 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * FORECAST TO RISE TO FLOOD STAGE BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING. * AT 20 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
383 WGUS84 KMOB 051603 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1003 AM CST FRI MAR 5 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-153-061603- /O.CON.KMOB.FL.W.0039.100307T0600Z-100307T1800Z/ /LEKM6.1.ER.100307T0600Z.100307T0600Z.100307T1200Z.NO/ 1003 AM CST FRI MAR 5 2010 THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY AT LEAKESVILLE * FROM EARLY SUNDAY MORNING UNTIL SUNDAY AFTERNOON * AT 9AM FRIDAY THE STAGE WAS 19.2 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 20 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 20 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * AT 20 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR. $$
382 WGUS84 KMOB 060158 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 758 PM CST FRI MAR 5 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSISSIPPI... CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && MSC039-041-153-060228- /O.CAN.KMOB.FL.W.0039.000000T0000Z-100307T1800Z/ /LEKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 758 PM CST FRI MAR 5 2010 THE FLOOD WARNING IS CANCELLED FOR THE CHICKASAWHAY AT LEAKESVILLE * UNTIL SUNDAY AFTERNOON * AT 7PM FRIDAY THE STAGE WAS 19.3 FEET * FLOOD STAGE IS 20 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Mar 2, 4:00 AM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Mar 2, 4:00 AM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CST TUE MAR 2 2010
.SHORT TERM...(TODAY AND TONIGHT)...SURFACE LOW HAS MOVED TO JUST
SOUTH OF APALACHACOLA WITH BULK OF RAIN TO THE EAST OF FORECAST AREA
AND ANOTHER BATCH UP UNDER THE H5 LOW JUST TO THE WEST. THIS AREA
WILL BE MOVING EAST ACROSS SOUTHEAST MISSISSIPPI AND INTO SOUTHWEST
ALABAMA BEFORE SUNRISE AND THEN ON EAST ACROSS THE REMAINDER OF THE
FORECAST AREA THIS MORNING AND EARLY AFTERNOON. HAD THOUGHT ABOUT
MENTIONING SOME SNOW MIXED IN WITH RAIN THIS MORNING OVER THE
EASTERN ZONES...SOME REPORTS OF SNOW NOT STICKING WAS BEING NOTED IN
SOUTHWEST MISSISSIPPI JUST BEFORE 3 AM UP UNDER THE H5 LOW AND ON
THE BACK EDGE OF THE PRECIPITATION. WILL LEAVE THE FORECAST ALL RAIN
BUT WOULD NOT BE TOTALLY SURPRISED TO GET A FEW REPORTS OF A BRIEF
MIXTURE THIS MORNING OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA. TEMPERATURES ARE HOLDING BETWEEN 40 AND 45 DEGREES AND HIGHS
TODAY WILL NOT BE MUCH WARMER. OTHERWISE CLOUDY AND COLD TODAY WITH
WINDS INCREASING THIS MORNING. LOWS NEAR OR JUST ABOVE FREEZING
TONIGHT WITH CLOUDS SLOWLY DIMINISHING OVERNIGHT. /11
.LONG TERM...(WEDNESDAY THROUGH NEXT TUESDAY)...WEDNESDAY WILL BE
THE COOLEST DAY OF THE EXTENDED PERIOD AS THE GULF COAST WILL BE ON
THE WESTERN SIDE OF A EAST COAST UPPER LEVEL TROUGH. HIGHS WILL ONLY
REACH THE LOWER 50S UNDER CLEAR SKIES. HOWEVER...GLOBAL MODELS
REMAIN CONSISTENT ON AN UPPER RIDGE BUILDING ACROSS THE GULF COAST
STATES THROUGH THE REMAINDER OF THE WEEK. THE UPPER RIDGE ALONG WITH
BUILDING SFC HIGH PRESSURE WILL MAINTAIN A DRY AND CLEAR FORECAST
THROUGH THE END OF THE WEEK. THE RESULTING INCREASING UPPER LEVEL
HEIGHTS WILL RESULT IN TEMPERATURES THAT WARM A FEW DEGREES EACH
DAY. MID TO UPPER 60S ARE EXPECTED OVER THE WEEKEND. EVEN WARMER
HIGHS ARE FORECAST BY EARLY NEXT WEEK AS TEMPERATURES WILL APPROACH
70 IN MANY LOCATIONS WHICH IS ABOUT NORMAL FOR THIS TIME OF YEAR.
THE NEXT CHANCE OF RAIN IS NOT EXPECTED UNTIL LATE MONDAY OR TUESDAY
AS A COLD FRONT IS FORECAST TO APPROACH THE AREA. /13
&&
.AVIATION...02/12Z TAF CYCLE...MOSTLY MVFR DUE TO CEILINGS ACROSS
THE AREA JUST BEFORE DAYLIGHT. WILL SEE SOME MORE RAIN...MOSTLY
LIGHT MOVING EAST ACROSS THE AREA THIS MORNING AND INTO THE WESTERN
SECTIONS BY LATE MORNING OR EARLY AFTERNOON. CEILINGS NEAR 1K AND
VISIBILITIES DOWN TO 5 MILES IN THE RAIN. NORTHWEST WINDS WILL BE
INCREASING THIS MORNING WITH WINDS ALONG THE COASTAL STRIPS THE
STRONGEST...SOME GUST TO NEAR 30 KNOTS POSSIBLE. IMPROVING FROM THE
WEST LATE AFTERNOON AND EARLY EVENING WITH VFR LATER TONIGHT. /11
&&
.MARINE...HAVE REPLACED THE GALE WARNING WITH SMALL CRAFT ADVISORY
FOR TODAY AND CONTINUED INTO WEDNESDAY. NORTHWEST WINDS WILL BE
INCREASING AS THE UPPER LOW MOVES AWAY LATER THIS MORNING. WILL
LIKELY SEE A FEW GUSTS TO NEAR OR JUST ABOVE GALE FORCE...35
KNOTS...BUT GENERALLY SUSTAINED WIND BETWEEN 20 AND 30 KNOTS. WINDS
EASE UP DURING THE DAY WEDNESDAY WITH A CORRESPONDING DROP IN THE
WAVE HEIGHTS. REMAINDER OF THE MARINE FORECAST PERIOD WILL SEE A
MOSTLY NORTH OR NORTHEAST WIND OF 10 TO 15 KNOTS. /11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 47 33 54 31 / 40 05 00 00
PENSACOLA 50 34 54 32 / 50 10 00 00
DESTIN 52 37 55 37 / 50 10 00 00
EVERGREEN 44 34 51 31 / 70 10 00 00
WAYNESBORO 45 32 52 29 / 60 05 00 00
CAMDEN 42 34 51 31 / 80 05 00 00
CRESTVIEW 48 34 53 30 / 60 10 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Mar 2, 4:16 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 416 AM CST TUE MAR 2 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-031200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 416 AM CST TUE MAR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS OVER THE MARINE AREA WILL INCREASE LATER THIS MORNING AS HIGH PRESSURE BUILDS ACROSS THE COASTAL WATERS. SUSTAINED WINDS 20 TO 25 KNOTS OVER THE BAYS AND NEAR SHORE WATERS WITH 25 TO 30 KNOTS BEYOND 20 MILES WILL PERSIST THROUGH THE NIGHT. WAVE HEIGHTS FROM 4 FEET NEAR SHORE TO 9 FEET WELL OFFSHORE ARE EXPECTED. AN AREA OF RAIN OVER SOUTHEAST MISSISSIPPI WILL MOVE ACROSS WEST AND SOUTHWEST ALABAMA THIS MORNING. THIS RAIN MAY BE BRIEFLY MIXED WITH SNOW THIS MORNING BUT ACCUMULATION IS NOT EXPECTED WITH SURFACE TEMPERATURES WELL ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORIES WILL EXPIRE WEDNESDAY MORNING AS NORTHWEST WINDS DIMINISH AND SEAS SUBSIDE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SEVERE STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SIGNIFICANT WEATHER OPERATIONS IS NOT EXPECTED THROUGH TUESDAY.
Nearby
River Flood Warnings in Mississippi, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.